[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

[IP] Altace & Increased Insulin Requirements?

Has anyone here taking Altace or another Ace Inhibitor noticed higher BG's
after starting on it?  My Endo feels that all diabetics should take an Ace
Inhibitor to protect the kidneys and started me on 2.5 mg's of Altace last
Friday for purely preventative measures.  My kidneys are functioning fine as
indicated by 24-hour urine and Creatinine clearance tests, and my blood
pressure is perfect, sometimes borderline low.

This past week I've been noticing higher BG's and after doing an
above-average number of correction boluses, have had to increase my basal
rates.  At first I thought it was my site since I was using the outer part
of my thigh for the first time (more fat).  But after changing back to my
upper hip area, where I usually get great numbers, things are still slightly
elevated.  I'm also using a new bottle of insulin.

Just wondering if this is a side-effect of the Altace, since I don't see it
listed anywhere in the literature and my Endo didn't mention it when she
warned of other possible side-effects.  I even found an article on the
internet that says it doesn't affect insulin resistance, but I wonder.  I've
read on the list where someone gained weight from Cozaar (which I realize
works differently than Altace) and I wonder if it was caused by increased
insulin requirements.  Any info would be appreciated.

dx'd 3/02, pumping 8/02
for HELP or to subscribe/unsubscribe, contact: